I now have silicone oil in one eye following a vitrectomy five weeks ago for a detached retina.
My thyroid doc has recommended a thyroid uptake scan for which I would be swallowing 4 capsules of a radioactive substance and he says this will not have a negative effect on my ill eye/retina/silicone.
My retina surgeon does not answer questions from patients and my primary care doc is on vacation.
Is my thyroid doc probably correct i.e., is it generally accepted fact or opinion that the radioactive substance would not interact negatively with my ill eye/retina/silicone?
I agree and am in the process of finding a new retina surgeon who does more than walk his doctors-in-training past me as he focuses on them, his priority.
Meanwhile, I would love your take on my original question about the safety of my having a thyroid uptake scan (requiring the swallowing of 4 capsules of radioactive substance) at a time that my retina is healing and I have silicone oil in my eye to hold the retina in place.
Thank you very much,
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.